News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Sexually Transmitted Diseases

Question: Help! Is this Herpes or something else?


 un_lucky - Sat Sep 29, 2007 5:39 am

Hi,
I am a 24 year old male, on no medication and have been previously diagnosed with genital herpes. I have noticed these bumps(see pictures) come up over a long period of time and would like to know what they are? Like maybe I also have HPV or are these a symptom of my HSV-2? I do not understand my infection very well, every doctor I have ever seen has just handed a prescripition for Vatrex and said don't have un-protected sex! Not very helpful. So if they are a symptom of HSV, are they a break-out? Will they go away if I continualy take Valtrex? I have had what I beleive are break-outs, where I get small painful leisions then they clear, this is a breakout yes? I hope I have provided you with enough information so you can help me! Here is the link to the pictures.
http://www. freewebs. com/thehotlistparty/diseasepictures. htm
Please do look at them! I should also mention, I do not take treatment for my HSV, I let the breakout run it's course, if this is a bad thing please tell me so! Thank you again and I hope for some help to this problem soon! Thanks again!
Un_lucky
 Dr. Chan Lowe - Sat Oct 06, 2007 1:44 am

User avatar Hi Un_lucky,

Based on the pictures I am not convinced that these are herpes lesions. You can ask your doctor to do a viral culture of one of the bumps to see if it grows out the herpes virus.

I am a little suspicious that it may be a contact irritation or possibly a fungal infection of the skin.

Using valtrex for an outbreak of HSV can shorten the time the blisters are present and slightly decrease the time that the virus is shed actively (slightly decreasing infectivity).

It is not dangerous to choose not to use the Valtrex for outbreaks. They simply will last a few days longer.

Follow up with your doctor is important.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here